How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 13052
Experience:  More than 30 years of companion animal practice.
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

My dog ate quest horse wormer and now acting strange. Wide

Customer Question

My dog ate quest horse wormer and now acting strange. Wide eyed and staggering like drunk.
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name and age?
Customer: Max is 13 and a pug mix
JA: Is there anything else the Veterinarian should be aware of about Max?
Customer: No was running around find and then suddenly hit
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Customer: He's been very healthy up to eating this
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Rebecca replied 7 months ago.


I am sorry to hear about your dog getting this horse wormer. My name is rebecca. I am a veterinarian and will do my best to help.

Any idea how much he ate? How long ago did he get it?

Moxidectin (Quest) overdoses can cause depression, ataxia (staggering, walking like he is drunk), slowed heart rate, low body temperature, blindness, and coma. The best thing to do would be to give him activated charcoal by stomach tube, to try to absorb the moxidectin in his intestines before any more is absorbed, and this would best be done at an emergency clinic. If he starts to pass out or go into a coma, he may need to be on IV fluids or possibly even a respirator until the drug is metabolized.

This could be very serious and the best thing you can to is take him to an emergency clinic. If possible, take along the Quest tube so they can try to calculate exactly how much he got.

Let me know what else I can answer.

Expert:  Rebecca replied 7 months ago.

How is he doing? I hope you were able to see my answer.

Expert:  Rebecca replied 7 months ago.

How is your dog? I hope he got over eating the horse wormer.

Expert:  Rebecca replied 7 months ago.
I'm just following up on our conversation about your pet. How is everything going?
Customer: replied 7 months ago.
Doing good now following going to emergency vet clinic. He became blind and started foaming at mouth. He was put on Ivs and charcoal Thank goodness they were able to save him!
Expert:  Rebecca replied 7 months ago.

That is good news! I was worried about him.

Let me know if I can help with or answer anything else. Kindly consider rating my answer so the website knows I assisted you! I am so glad you got him to emergency and that they were able to save him. Thank you for the update.

Related Dog Veterinary Questions